Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 167, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 24, 2011, 11:29 AM EDT for Carter County, Johnson County, Sullivan County, Tennessee; Washington County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 11:29 AM EDT (15:29 UTC)
- Expired
- May 24, 2011, 12:01 PM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Johnson County, TN, Sullivan County, TN, Washington County, VA
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:01 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
799
WUUS54 KMRX 241529
SVRMRX
TNC019-091-163-VAC191-241615-
/O.NEW.KMRX.SV.W.0167.110524T1529Z-110524T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1129 AM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARTER COUNTY IN EAST TENNESSEE...
JOHNSON COUNTY IN EAST TENNESSEE...
EASTERN SULLIVAN COUNTY IN EAST TENNESSEE...
SOUTHEAST WASHINGTON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 1215 PM EDT
* AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF QUARRY TO 7 MILES SOUTH OF BRISTOL TN...AND MOVING EAST AT 40
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNTAIN CITY...SOUTH HOLSTON DAM...HARR...HUNTER...SADIE...
DAMASCUS...SHADY VALLEY...DOEVILLE...KONNAROCK...LAUREL BLOOMERY...
NEVA AND TRADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
TUESDAY AFTERNOON FOR NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3659 8167 3653 8170 3647 8169 3641 8173
3636 8172 3633 8175 3634 8184 3628 8192
3638 8230 3640 8230 3640 8238 3642 8239
3681 8181 3680 8170 3662 8160
TIME...MOT...LOC 1527Z 270DEG 33KT 3675 8177 3646 8220
$$
TG2 follow-up statements
786
WWUS54 KMRX 241552
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 AM EDT TUE MAY 24 2011
TNC019-163-241600-
/O.CAN.KMRX.SV.W.0167.000000T0000Z-110524T1615Z/
SULLIVAN TN-CARTER TN-
1152 AM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARTER AND EASTERN
SULLIVAN COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
TUESDAY AFTERNOON FOR NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.
LAT...LON 3659 8167 3653 8170 3647 8169 3641 8173
3636 8172 3633 8175 3635 8181 3628 8192
3629 8196 3637 8206 3647 8196 3651 8199
3657 8192 3661 8182 3662 8185 3680 8171
3662 8160
TIME...MOT...LOC 1550Z 270DEG 33KT 3668 8165 3646 8185
$$
TNC091-VAC191-241615-
/O.CON.KMRX.SV.W.0167.000000T0000Z-110524T1615Z/
JOHNSON TN-WASHINGTON VA-
1152 AM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOUTHEAST WASHINGTON COUNTY VIRGINIA AND JOHNSON COUNTY...
AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KONNAROCK TO SHADY
VALLEY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WHITETOP TO MOUNTAIN CITY...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MOUNTAIN CITY...KONNAROCK AND TRADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
TUESDAY AFTERNOON FOR NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3659 8167 3653 8170 3647 8169 3641 8173
3636 8172 3633 8175 3635 8181 3628 8192
3629 8196 3637 8206 3647 8196 3651 8199
3657 8192 3661 8182 3662 8185 3680 8171
3662 8160
TIME...MOT...LOC 1550Z 270DEG 33KT 3668 8165 3646 8185
$$
TG684
WWUS54 KMRX 241601
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1201 PM EDT TUE MAY 24 2011
TNC091-VAC191-241611-
/O.CAN.KMRX.SV.W.0167.000000T0000Z-110524T1615Z/
JOHNSON TN-WASHINGTON VA-
1201 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST WASHINGTON AND
JOHNSON COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3659 8167 3653 8170 3647 8169 3641 8173
3636 8172 3633 8175 3635 8181 3628 8192
3629 8196 3637 8206 3647 8196 3651 8199
3657 8192 3661 8182 3662 8185 3680 8171
3662 8160
TIME...MOT...LOC 1601Z 270DEG 33KT 3667 8152 3646 8173
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:10 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 24, 10:10 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 AM EDT TUE MAY 24 2011 .DISCUSSION...HAVE NO REALLY COMPELLING REASON TO MAKE ANY CHANGES AT THIS TIME. MCS THAT PROMPTED SEVERE THUNDERSTORM WATCH 352 HAS SHOWN A GENERAL WEAKENING TREND. HOWEVER...MODEL FORECAST SOUNDINGS DEPICT UNSTABLE ATMOSPHERE FOR THIS AFTERNOON WITH CAPES APPROACHING 2500 J/KG. THIS COUPLED WITH COLD POOL/THERMAL DISCONTINUITY LEFT OVER FROM THE MCS MAY PROVIDE FOCUS FOR CONVECTIVE REDEVELOPMENT THIS AFTERNOON...ESPECIALLY IN THE NORTHERN PORTIONS OF THE CWA. TEMPS APPEAR REASONABLE BASED ON CURRENT TRENDS AND LATEST MODEL GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 67 91 67 85 / 30 10 10 10 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 84 65 90 66 86 / 60 10 20 10 40 OAK RIDGE, TN 85 66 89 65 85 / 60 10 20 10 50 TRI CITIES AIRPORT, TN 82 61 88 58 87 / 60 30 30 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, May 24, 5:42 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 542 AM EDT TUE MAY 24 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 542 AM EDT TUE MAY 24 2011 /442 AM CDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOME STORMS COULD BE SEVERE OVER THE SOUTHERN APPALACHIAN REGION TODAY...WITH THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN OVER THE REGION ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY LATE THURSDAY AND THURSDAY NIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. AGAIN...THE GREATEST CONCERN WILL BE DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND LATE THURSDAY.
In the hours before
Special weather statement, May 24, 6:53 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 653 AM EDT TUE MAY 24 2011 TNZ039>043-070-073-241200- COCKE SMOKY MOUNTAINS TN-HAMBLEN TN-JEFFERSON TN-NORTH SEVIER TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN- 653 AM EDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...SEVIER...COCKE... JEFFERSON AND HAMBLEN COUNTIES UNTIL 800 AM EDT... AT 648 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DANDRIDGE...MOVING EAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DANDRIDGE... NEWPORT...GREENEVILLE...PARROTTSVILLE...BIRD CROSSING...CHESTNUT HILL...BYBEE...CANEY BRANCH...CEDAR CREEK...MOSHEIM AND CAMP CREEK. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 24, 8:15 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 815 AM EDT TUE MAY 24 2011 TNZ012-035-241315- MORGAN TN-SCOTT TN- 815 AM EDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SCOTT COUNTIES UNTIL 915 AM EDT... AT 810 AM EDT/710 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WHITLEY CITY TO 7 MILES NORTHEAST OF JAMESTOWN TO 6 MILES NORTHEAST OF MONTEREY...AND MOVING EAST AT 45 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ONEIDA... WARTBURG...HUNTSVILLE...BIG SOUTH FORK NATIONAL REFUGE...RUGBY...HIGH POINT...WINFIELD...DEERLODGE...ELGIN...SUNBRIGHT...KETCHEN...SLICK ROCK...OAKDALE...NORMA...SMOKEY JUNCTION AND PETROS. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TG
Special weather statement, May 24, 9:38 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 938 AM EDT TUE MAY 24 2011 VAZ001-002-005-006-241430- LEE VA-RUSSELL VA-SCOTT VA-WISE VA- 938 AM EDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LEE...WISE...SCOTT AND RUSSELL COUNTIES OF VIRGINIA...AND THE CITY OF NORTON UNTIL 1030 AM EDT... AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLEMING-NEON TO 7 MILES SOUTH OF SOUTH WALLINS...AND MOVING EAST AT 45 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...PENNINGTON GAP...BIG STONE GAP...CLEVELAND...WEBER CITY...ROSE HILL...POUND...ST. CHARLES... PARDEE...APPALACHIA...DRYDEN...PATTONSVILLE...JASPER...COEBURN... DUFFIELD AND CLINCHPORT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TG
Local storm report, May 24, 11:20 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1120 AM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HAIL BRISTOL TN 36.57N 82.20W
05/24/2011 E1.00 INCH SULLIVAN TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:12 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson, Sevier | 48 min |
| May 24, 10:33 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 57 min |
| May 24, 2:40 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan, Washington | 28 min |
| May 24, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 17 min |
| May 24, 4:24 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 66 min |
| May 24, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 63 min |
| May 24, 5:33 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Union | 57 min |
| May 24, 5:59 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins, Sullivan | 61 min |
| May 24, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier | 57 min |
| May 24, 10:00 AM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott, Wise, City of Norton | 45 min |
| May 24, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 47 min |
| May 24, 3:53 PM EDT | Tornado Warning | MRX | Lee, Scott, Wise | 27 min |
| May 24, 4:19 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Wise | 19 min |
| May 24, 4:28 PM EDT | Areal Flood Advisory | MRX | Lee, Russell, Scott, Wise, City of Norton | 6 hr |
| May 24, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Wise | 48 min |
| May 24, 4:47 PM EDT | Tornado Warning | MRX | Russell, Scott | 43 min |
| May 24, 5:14 PM EDT | Tornado Warning | MRX | Russell, Washington | 31 min |
| May 24, 5:14 PM EDT | Tornado Warning | MRX | Scott, Wise | 34 min |
| May 24, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 53 min |
| May 24, 5:35 PM EDT | Tornado Warning | MRX | Lee, Scott | 40 min |
| May 24, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Wise | 31 min |
| May 24, 6:19 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Washington, City of Bristol | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.